Texas, 2011

Hail and Damaging Winds in Texas, June 28, 2011

June 28, 2011 · NWS SHV · 26 events in 8 counties and zones

With afternoon temperatures near 100 degrees, the atmosphere became very unstable across all of southeast Oklahoma and Northeast Texas during the afternoon and evening of June 28th. A weak stationary front was located across southern Arkansas into southern Oklahoma late in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

With afternoon temperatures near 100 degrees, the atmosphere became very unstable across all of southeast Oklahoma and Northeast Texas during the afternoon and evening of June 28th. A weak stationary front was located across southern Arkansas into southern Oklahoma late in the day. A complex of thunderstorms produced an outflow boundary earlier in the day that migrated westward and the boundary bisected the stationary front. Storms initiated at this intersection late in the day with thunderstorms quickly becoming severe producing large hail and damaging thunderstorm wind gusts. The storms propagated southward along a strong instability axis which extended into Northeast Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:19 PM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 28, 2:19 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE JUN 28 2011

.DISCUSSION...
OUTFLOW BOUNDARY FROM NEAR IDABEL OKLAHOMA TO NEAR CLARKS
LOUISIANA AT 3 PM CDT...CONTINUES TO MOVE SOUTHWEST AT ABOUT 20 MPH.
TEMPERATURES WILL DROP RAPIDLY INTO THE 80S AS THE BOUNDARY PASSES
BY. IT MAY BE STRONG ENOUGHT TO TRAVERSE THE ENTIRE CWA BY
EVENNING. STRONG TO SEVERE THUNDERSTORM ARE POSSIBLE NEAR THE
BOUNDARY AS IT MOVES SOUTHWEST...THUS WILL CONTINUE THE SEVERE
THUNDERSTORM WATCH AT THIS TIME. THE MAIN THREAT IS GUSTY WINDS
AND LARGE HAIL WITH THE THUNDERSTORMS...BUT SEVERE WEATHER SHOULD
BE VERY ISOLATED.

WILL CONTINUE WITH LOW POPS FOR TONIGHT OVER THE ENTIRE AREA DUE
TO THIS STRONG BOUNDARY...AND FOR THE NORTH PART OF THE CWA FOR
WEDNESDAY. AFTER WEDNESDAY IT LOOKS LIKE THE UPPER RIDGE WILL TAKE
OVER LIMITING CONVECTION THROUGH ABOUT SUNDAY. INTERESTINGLY...BY
SUNDAY OR SO...THE RIDGE LOOKS TO BE FAR ENOUGH NORTH TO ALLOW FOR
EASTERLY WAVES TO POSSIBLY EFFECT THE SOUTH PART OF THE
CWA...INCLUDING EAST TEXAS AND CENTRAL LOUISIANA. SO WILL HAVE
MORE LOW POPS IN THE FORECAST FOR SUNDAY THROUGH TUESDAY.

HEAT INDEX READINGS SHOULD CONTINUE TO NEAR THE 105 THRESHOLD FOR
A HEAT ADVISORY...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS
TIME...SINCE THIS IS STILL IN QUESTION.

&&

.AVIATION...
SOUTHWEST MOVING OUTFLOW BOUNDARY WILL CONTINUE TO SWEEP ACROSS THE
CWA. WINDS WILL SHIFT TO THE NW AND MAY GUST TO NEAR 20 KTS. LIGHT
SRLY WINDS SHOULD RETURN BEFORE 29/06Z. SCATTERED TSTMS HAVE TRIED
TO DEVELOP ALONG THE OUTFLOW BUT HAVE HAD A DIFFICULT TIME
MAINTAINING THEMSELVES. THIS TREND WILL LIKELY CONTINUE UNTIL SUNSET
WHEN THE ATMOSPHERE BEGINS TO STABILIZE. OTHERWISE...VFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE LONE
EXCEPTION BEING KLFK WHERE SOME MVFR CIGS WILL BE POSSIBLE BETWEEN
29/11Z-29/15Z.
/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  99  76  99  75 /  20  10  10  10  10
MLU  76  98  76  99  73 /  30  20  10  10  10
DEQ  73  97  74  98  74 /  20  20  10  10  10
TXK  75  98  75  98  75 /  20  20  10  10  10
ELD  74  96  74  99  73 /  30  20  10  10  10
TYR  76  99  76  99  76 /  20  10  10  10  10
GGG  76  99  76  99  76 /  20  10  10  10  10
LFK  75  99  75  98  74 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/09
Hazardous weather outlook, Jun 28, 11:15 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT TUE JUN 28 2011

ARZ060-061-071>073-291100-
COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS
AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF
WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA
DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE
INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER
CONCERNS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM
HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE
HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097-
108>112-124>126-138-291100-
BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO-
FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA-
RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH
LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY
TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE.
THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM
HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE
HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON.

TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LAZ017-TXZ136-137-149>153-165>167-291100-
ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SHELBY-SMITH-
1215 PM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES
ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM
102 TO 106 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR
EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

03

In the hours before

Local storm report, Jun 28, 3:09 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 ESE BATTIEST          34.39N 94.91W
06/28/2011  E1.75 INCH       MCCURTAIN          OK   CO-OP OBSERVER

            GOLF BALL SIZE HAIL JUST EAST OF BATTIEST.

&&

15
Local storm report, Jun 28, 3:51 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             HOCHATOWN               34.20N 94.67W
06/28/2011  E1.00 INCH       MCCURTAIN          OK   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL FELL IN THE HOCHATOWN COMMUNITY.

&&

15
Local storm report, Jun 28, 4:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FUNNEL CLOUD     2 N IDABEL              33.93N 94.82W
06/28/2011                   MCCURTAIN          OK   STORM CHASER

            LOWERING OF THE CLOUD BASE RESULTING IN MULTIPLE FUNNEL
            CLOUDS REPORTED BY STORM SPOTTER JUST NORTH OF IDABEL
            ALONG HWY. 259.

&&

MBERRY
Local storm report, Jun 28, 4:21 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     2 N IDABEL              33.93N 94.82W
06/28/2011  E65.00 MPH       MCCURTAIN          OK   STORM CHASER

&&

15
Local storm report, Jun 28, 4:27 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BROKEN BOW              34.03N 94.74W
06/28/2011                   MCCURTAIN          OK   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN IN BROKEN BOW.

0500 PM     HAIL             1 W BROKEN BOW          34.03N 94.75W
06/28/2011  E1.00 INCH       MCCURTAIN          OK   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL FELL JUST WEST OF BROKEN BOW.

&&

15
Local storm report, Jun 28, 4:30 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
530 PM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             IDABEL                  33.90N 94.82W
06/28/2011  E1.75 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FALLING IN IDABEL.

&&

15

The radar

The Western Arkansas radar (KSRX), 172 km away, was scanning. The volume nearest the first event began at 22:40 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Red River

When
June 28, 4:40 PM CST
Where
Red River County, Silver City
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.850, -95.050

Trees were downed across Hwy. 37 near Silver City and the Red River bordering McCurtain County, Oklahoma.

Thunderstorm Wind, Red River

When
June 28, 5:00 PM CST
Where
Red River County, 1.73 mi E of English
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.630, -94.840

Trees were downed across FM 114 between the English community and the Bowie County line.

Hail, Red River

When
June 28, 5:15 PM CST
Where
Red River County, Avery
Measured
1.75 in hail
Reported by
Public
Coordinates
33.550, -94.780

Thunderstorm Wind, Red River

When
June 28, 5:25 PM CST
Where
Red River County, Boxelder
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.470, -94.880

Trees and powerlines were downed in Boxelder, Texas.

Thunderstorm Wind, Titus

When
June 28, 6:10 PM CST
Where
Titus County, Mt Pleasant
Measured
58 kt (67 mph) estimated gust
Property damage
$750,000
Reported by
Law Enforcement
Coordinates
33.170, -94.980

Numerous trees and powerlines were downed across the county. Roofs were blown off several homes with trees hitting at least 5 homes in the county.

Hail, Red River

When
June 28, 6:15 PM CST
Where
Red River County, 1.34 mi WSW of Fulbright
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.540, -95.270

Half dollar sized hail fell south of Detroit or about 3 miles north northeast of Deport just inside the western side of Red River County.

Hail, Titus

When
June 28, 6:16 PM CST
Where
Titus County, Cookville
Measured
1 in hail
Reported by
Public
Coordinates
33.180, -94.850

Hail reported at a local convenience store in Cookville, Texas.

Thunderstorm Wind, Titus

When
June 28, 6:16 PM CST
Where
Titus County, Cookville
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.180, -94.850

Trees were downed adjacent to a convenience store in Cookville, Texas.

Thunderstorm Wind, Camp

When
June 28, 6:45 PM CST
Where
Camp County, Pittsburg
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.000, -94.970

Powerlines were downed in Pittsburg, Texas.

Thunderstorm Wind, Camp

When
June 28, 6:45 PM CST
Where
Camp County, Pittsburg
Measured
57 kt (66 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.000, -94.970

Several trees were downed near Broach and Elm Streets. A fence was also blown down.

Thunderstorm Wind, Camp

When
June 28, 6:45 PM CST
Where
Camp County, Pittsburg
Measured
57 kt (66 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
33.000, -94.970

The roof of a local hotel was almost entirely ripped off.

Thunderstorm Wind, Wood

When
June 28, 6:50 PM CST
Where
Wood County, 0.9 mi NW of Winnsboro
Measured
58 kt (67 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.960, -95.290

Numerous trees were downed throughout the northern part of Wood County, especially in the Yantis and Winnsboro communities.

Thunderstorm Wind, Franklin

When
June 28, 7:00 PM CST
Where
Franklin County, 0.9 mi SE of Mt Vernon
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.170, -95.220

Numerous trees were downed across Franklin, County.

Thunderstorm Wind, Wood

When
June 28, 7:15 PM CST
Where
Wood County, 2.71 mi SW of Quitman
Measured
57 kt (66 mph) estimated gust
Property damage
$40,000
Reported by
Newspaper
Coordinates
32.770, -95.460

A pine tree fell crushing a vehicle and part of a home on Wood County Road 2135.

Thunderstorm Wind, Wood

When
June 28, 7:15 PM CST
Where
Wood County, 2 mi SSW of Quitman
Measured
57 kt (66 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.773, -95.443

A roof was blown off a home on CR. 2140.

Thunderstorm Wind, Upshur

When
June 28, 7:20 PM CST
Where
Upshur County, Saules Chapel
Measured
57 kt (66 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.830, -95.070

Numerous trees have been blown down across western and northwest Upshur County.

Thunderstorm Wind, Wood

When
June 28, 7:20 PM CST
Where
Wood County, 3.5 mi S of Quitman
Measured
57 kt (66 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.750, -95.440

A roof was blown off a home on Hwy. 37 between Quitman and Mineola.

Thunderstorm Wind, Wood

When
June 28, 7:25 PM CST
Where
Wood County, Hainesville
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.720, -95.370

Trees were blown down in Hainesville.

Lightning, Wood

When
June 28, 7:30 PM CST
Where
Wood County, 4.19 mi S of Quitman
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
32.740, -95.440

Lightning resulted in a fire which destroyed a home and a vehicle. There were no report of injuries.

Thunderstorm Wind, Smith

When
June 28, 7:55 PM CST
Where
Smith County, Red Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.530, -95.270

Trees were blown down near Hwy. 14 near the Red Springs community.

Thunderstorm Wind, Upshur

When
June 28, 8:05 PM CST
Where
Upshur County, 0.9 mi NW of Big Sandy
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
32.590, -95.110

A large tree was downed onto a home near Tyler Street in Big Sandy. The occupants were trapped inside. There were no report of injuries. Numerous powerlines were also downed across the city.

Thunderstorm Wind, Smith

When
June 28, 8:10 PM CST
Where
Smith County, 1.36 mi WSW of Sand Flat
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
32.470, -95.300

Numerous trees were downed across the northern portion of Smith County. Some of these trees fell onto homes.

Thunderstorm Wind, Smith

When
June 28, 8:25 PM CST
Where
Smith County, 1.38 mi S of Tyler
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.330, -95.300

Several trees were blown down across various roads in the city of Tyler, Texas.

Thunderstorm Wind, Rusk

When
June 28, 8:40 PM CST
Where
Rusk County, 1.81 mi SW of Tainerville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.160, -94.920

Trees were blown down with the lead gust front on Hwy. 42 just north of Hwy. 13 in the Price community.

Thunderstorm Wind, Rusk

When
June 28, 9:00 PM CST
Where
Rusk County, 0.9 mi SW of Sexton City
Measured
55 kt (63 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.270, -94.930

A large tree was downed blocking Hwy. 323 near Cr. 1513.

Thunderstorm Wind, Rusk

When
June 28, 9:30 PM CST
Where
Rusk County, 2.76 mi S of Henderson
Measured
56 kt (64 mph) estimated gust
Deaths
0 direct, 1 indirect
Property damage
$10,000
Reported by
Department of Highways
Coordinates
32.110, -94.800

An 83 year old man was traveling northbound on FM. 225, a half mile north of CR. 438 when his vehicle struck a downed tree. He was taken to a local hospital where he later died of his injuries.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Rusk2011-06-2883MaleVehicle/Towed TrailerIndirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306617, 306618, 306616, 306619, 306634, 306620, 306621, 306622, 306623, 306625, 306636, 306624, 306635, 306639, 306641, 306626, 306640, 306627, 306638, 306628, 306629, 306632, 306633, 306630, 306631, 306637.